Kansas, 2007Heavy Snow in Kansas, December 27, 2007
December 27, 2007 · NWS GLD · 1 event in 1 county or zone
A winter storm produced heavy snowfall with accumulations of 5-10 inches across eastern Colorado and portions of western Kansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm produced heavy snowfall with accumulations of 5-10 inches across eastern Colorado and portions of western Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 27, 2:02 AM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 27, 2:02 AM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
202 AM MST THU DEC 27 2007
.DISCUSSION...H3 JET OF 150KT IN THE PAC NW ON THE WESTERN
PERIPHERY OF H5 TROUGH/H5 HEIGHT FALL MAXIMUM OVER SOUTHERN NEVADA
SUPPORTS A SLOWER EASTWARD PROGRESSION OF MID/UPPER TROUGH DIGGING
INTO THE SOUTHWEST/SOUTHERN ROCKIES EARLY THIS MORNING. THIS
SLOWER PROGRESSION WAS CAPTURED BY THE NAM AND TO LESSER DEGREE
THE GFS. LARGE-SCALE FORCING FOR ASCENT WILL BEGIN TO INCREASE
AFTER 12Z SPREADING EAST ACROSS THE FORECAST AREA AFTER 18Z.
ADJUSTED THE FORECAST FOR A SLOWER ONSET OF PRECIPITATION AND
TRIED TO FOCUS PRECIPITATION ALONG INVERTED SFC TROUGH AXIS ACROSS
EASTERN COLORADO WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED
THROUGH EARLY EVENING.
CONFIDENCE IN HIGHER ACCUMULATIONS FURTHER EAST REMAIN RATHER LOW
AS 300-305K MIXING RATIO/STRMLNS SUGGEST THE DEEPER JUICE WILL NOT
BE AVAILABLE UNTIL SYSTEM HAS LIFTED INTO THE OHIO VALLEY AREA LATE
THURSDAY NIGHT/EARLY FRIDAY AND 06Z NAM CONTINUES TO SHOW MUCH LESS
QPF WHEN COMPARED TO EARLIER RUNS. THEREFORE TRENDED ACCUMULATIONS
DOWN SLIGHTLY AND ADJUSTED BOTH WARNING AND ADVISORY SHIFTING
BOTH HEADLINES WEST WHERE CONFIDENCE IS HIGHEST. STILL EXPECTING
MODERATE/POSSIBLY HEAVY ACCUMULATIONS OF 4-6 INCHES ALONG AND WEST
OF HIGHWAY 27 WITH LOCALLY HIGHER AMOUNTS WEST OF THE COLORADO
STATE LINE WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED NEAR SFC
TROUGH AXIS. STILL EXPECTING EFFICIENT SNOW PRODUCTION WITH STRONG
LIFT THROUGH A DEEP DENDRITIC ZONE/LIMITED AMOUNT OF
WIND/FRACTURING AND COLD COLUMN RESULTING IN HIGH SLRS. INCREASING
SUBSIDENCE FROM WEST TO EAST AFTER 06Z SHOULD ALLOW SNOW TO
RAPIDLY END WITH CLEARING SKIES TOWARD 12Z. TRIMMED THE ENDING
TIMES ON THE HEADLINES SLIGHTLY WITH HEAVY SNOW WARNING ENDING BY
06Z AND ADVISORY ENDING BY 09Z.
FRI-SAT NIGHT...A VERY SLOW MODIFICATION OF TEMPERATURES IS EXPECTED
THROUGH THE PERIOD WITH DRY WEATHER AND HIGHS REACHING THE LOWER
30S AS A LONG WAVE TROUGH REMAINS ACROSS MUCH OF THE CONUS AND
SNOWPACK WILL LIMIT DEGREE OF MIXING ACROSS THE CENTRAL HIGH
PLAINS.
&&
.AVIATION...VLIFR CONDITIONS IN AREAS OF DENSE FOG WILL PERSIST
THROUGH AT LEAST 15Z BEFORE SNOW BEGINS TO OVERSPREAD THE AREA
FROM WEST TO EAST. FOR KGLD...HEAVIER BANDS OF SNOW WILL LIKELY
BRING VLIFR CONDITIONS AFTER 18Z. DO NOT EXPECT CONDITIONS TO
DETERIORATE AS MUCH FOR KMCK...WHERE CONDITIONS MAY WORSEN TO LIFR
AFTER 20Z. AFTER 06Z FRIDAY...SNOW WILL BEGIN TO DIMINISH AND
CEILINGS WILL SLOWLY LIFT FROM WEST TO EAST...BRINGING MVFR
CONDITIONS TO THE CWA.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAVY SNOW WARNING FROM 9 AM MST /10 AM CST/ THIS MORNING TO 11
PM MST /MIDNIGHT CST/ THIS EVENING FOR KSZ001-013-027-041.
SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
KSZ002-014-015-028-029-042.
NE...SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 2 AM MST FRIDAY FOR
NEZ079.
CO...HEAVY SNOW WARNING FROM 6 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR COZ090>092.
&&
MCGUIREHazardous weather outlook, Dec 27, 4:31 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
431 AM MST THU DEC 27 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
431 AM MST THU DEC 27 2007 /531 AM CST THU DEC 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL EXPAND IN COVERAGE ACROSS EASTERN COLORADO
THIS MORNING SPREADING INTO WESTERN KANSAS AND EXTREME SOUTHWEST
NEBRASKA THROUGH THE DAY. THE SNOW MAY BECOME HEAVY AT
TIMES...ESPECIALLY ALONG AND WEST OF HIGHWAY 27 WHERE A HEAVY SNOW
WARNING REMAINS IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
EXPECTED IN THE WARNED AREA. FURTHER EAST...A SNOW ADVISORY COVERS A
PORTION OF THE AREA WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED
THROUGH TONIGHT. SOUTHEAST WINDS AROUND 15 MPH WILL GRADUALLY
SHIFT TO THE NORTH TONIGHT. AREAS OF BLOWING SNOW MAY REDUCE
VISIBILITIES AT TIMES...HOWEVER SIGNIFICANT BLOWING AND DRIFTING
IS NOT ANTICIPATED. SNOW WILL DIMINISH FROM WEST TO EAST AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS.
MCGUIRE
Heavy Snow, Greeley
- When
- December 27, 8:00 AM MST to 7:00 PM MST
- Where
- Greeley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -101.806 (the zone’s center; the record gives no point)
Three to six inches of snow was reported across Greeley county with greatest accumulations along the Colorado border.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Hampshire, December 27, 20071 death · 3 injured · $30,000 · 1 event
- Winter Weather in Texas, December 27, 20071 death · 3 injured · 1 event
- Tornadoes and Heavy Snow in Texas, December 27, 2007$127,000 · EF0 · 10 events
- Winter Weather in Kansas, December 27, 200729 events
- Winter Weather in Oklahoma, December 27 to 28, 20071 injured · $3,000 · 11 events
- Frost and Freeze in California, December 27, 2007$20,000 · 4 events
- Winter Storm in Colorado, December 27, 200710 events
- High Wind in Alaska, December 27, 2007$15,000 · 65 kt wind · 1 event
- Heavy Snow and High Wind in Oregon, December 27 to 28, 200758 kt wind · 5 events
- Heavy Snow in Washington, December 27 to 30, 20075 events
- Heavy Snow in Colorado, December 27, 20073 events
- Heavy Snow in Washington, December 27 to 28, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68011.